| Catalog Number |
801325100 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/18/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
Event or Problem Description
The customer reported that two donors and one patient were typed as blood group b, but showed weakly positive reaction with seraclone anti-a.The customer returned the supposedly defective product and also the samples that had caused false positive reactions.Testing in our quality control laboratory is still ongoing.
Additional Manufacturer Narrative
This is our final report on this incident.
Event or Problem Description
The customer reported that two donors and one patient were typed as blood group b, but showed weak positive reaction with seraclone anti-a.The customer returned the supposedly defective product for investigational testing and also the samples that had caused false positive reactions.The two donor samples were provided as segments (pigtails) (sample (b)(6)) and the patient sample ((b)(6)) consisted of red cells in a tube.Our quality control laboratory tested the donor and patient samples with the supposedly defective product in the method immediate spin according the instruction for use and yielded the following results: (b)(6).Because all samples did not contain any serum or plasma, reverse typing and testing for irregular red cell antibodies was not possible.Due to the fact that segments (pigtails) are not suited for molecular typing, only sample (b)(6) was sent to an external laboratory for molecular abo typing.The result is: abo* b101 / b101.The correct function of the allegedly defective sample was confirmed by testing its negative and positive specificity as well as its potency.The instruction for use of seraclone anti-a contains in the chapter "specific performance characteristics" the note: seraclone anti-a has the ability to detect minute quantities of a-antigens on red cells (e.G.Ax).However, this capability allows clinical insignificance numbers of a antigens to be detected as in rare cases of b individuals with elevated a antigen level (e.G.B(a) phenomena).Testing by our quality control laboratory confirmed that the allegedly defective lot of seraclone anti-a functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.